MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-50-120-120-P6
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 05/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure to treat a right superficial femoral artery.Pre-dilatation was performed via csi atherectomy first then balloon angioplasty with a 4x200mm armada 14 balloon.The supera stent was advanced to the lesion and the stent was fully deployed.It was then realized that the stent implant deployed partially in the introducer sheath and the vessel.During deployment, the supera stent partially deployed in the introducer sheath and became elongated in the process.It was noted that the physician deployed the supera incorrectly.The introducer sheath was far away to the proximal end of the stent during deployment.The 120 length stent turned into a 300 length stent because of the user error.The introducer sheath and stent were removed together as a unit and wire access remained.A new sheath was placed and balloon angioplasty was performed to successfully complete the procedure.There was a small dissection noted at the lesion at the end of the procedure.The dissection was treated via csi (orbital atherectomy device) and ballooning.The cause of the dissection remains unknown.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).The device will not be returned for evaluation, the device was reportedly discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.Reportedly, the physician did not deploy the supera stent correctly as he was not trained/unaware.It should be noted that the supera peripheral stent system instructions for use states: the supera peripheral stent system should only be used by physicians and medical personnel trained in vascular interventional techniques and trained on the use of this device.The reported patient effect of dissection is listed in the supera peripheral stent system instructions for use as a potential adverse event.The investigation determined the reported difficulties appear to be related to deviation of the instructions for use and subsequent circumstances of the procedure as it is likely that due to the physician not being trained to the product the stent was deployed incorrectly resulting in the reported activation/deployment failure and the reported material deformation.The treatments appears to be related to the operational context of the procedure as the introducer sheath and stent were removed together as a unit and wire access remained.A new sheath was placed and balloon angioplasty was performed to successfully complete the procedure.The reported difficulties possibly caused/contributed to the reported patient effects; however a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling of the device.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key14552857
Report Number2024168-2022-05811
Device Sequence Number20491387
Product Code NIP
UDI-Device Identifier08717648211775
UDI-Public08717648211775
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberS-50-120-120-P6
Device Catalogue NumberS-50-120-120-P6
Device Lot Number0120861
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/09/2022
Supplement Date Received by Manufacturer06/10/2022
Initial Report FDA Received Date05/31/2022
Supplement Report FDA Received Date06/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown